MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892809200
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.During preparation of a 2.00mm x 9mm maverick²¿ balloon catheter, upon wiring the balloon, it was noted that the balloon snapped off.The device was not used inside the patient and the procedure was completed with a emerge balloon catheter.No patient complications were reported and the patient's status was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a maverick 2 balloon catheter in two pieces.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube shaft was completely separated 91.7cm from the hub.The fracture faces were oval as if kinked prior to separation.There are numerous hypotube and shaft kinks.There was no evidence of any material or manufacturing deficiencies contributing to the damage.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7566965
Report Number2134265-2018-04872
Device Sequence Number16801709
Product Code LOX
UDI-Device Identifier08714729369875
UDI-Public08714729369875
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2021
Device Model NumberH7493892809200
Device Catalogue Number38928-0920
Device Lot Number21698215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1